Ohio, 2014

Winter Storm in Ohio, February 4 to 5, 2014

February 4 to 5, 2014 · NWS ILN · 32 events in 32 counties and zones

A fast moving winter storm moved across the Ohio Valley on Tuesday evening, February 4th. Locations across northern Kentucky and southern Ohio started with heavy snow and transitioned to sleet and freezing rain.

Where it happened

Every event with a place to put it; 32 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
32

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS ILN wrote it up.

A fast moving winter storm moved across the Ohio Valley on Tuesday evening, February 4th. Locations across northern Kentucky and southern Ohio started with heavy snow and transitioned to sleet and freezing rain. Significant ice accumulations caused tree damage and power outages to 5-10,000 people. Further north, snow mixed briefly with sleet, before changing to freezing rain as precipitation tapered off. The resulting 5 to 10 inches of snow and sleet accumulation in west-central and central Ohio. This storm brought widespread travel impacts with many schools and businesses being closed on Wednesday, February 5th.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Feb 4, 1:10 PM EST, 2 hours 50 minutes earlier.

Area forecast discussion, Feb 4, 1:10 PM EST, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
110 PM EST TUE FEB 4 2014

.SYNOPSIS...
LOW PRESSURE WILL CROSS THE TENNESSEE VALLEY TODAY AND THE OHIO
VALLEY TONIGHT. THIS SYSTEM WILL BRING A MIX OF PRECIPITATION
TYPES TO OUR AREA LATE TODAY THROUGH TONIGHT. HIGH PRESSURE WILL
BUILD EAST ACROSS OUR REGION WEDNESDAY NIGHT...WHICH WILL BRING
FAIR WEATHER AND BELOW NORMAL TEMPERATURES TO OUR AREA THROUGH THE
END OF THE WORK WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
     WINTER STORM UPDATE...
VERY COMPLEX FORECAST WITH EVOLVING MODEL DEPICTION OF CRITICAL
WARM LAYER ALOFT IMPACTING TONIGHT/S WINTER STORM. BASED ON TRENDS
SEEN OVERNIGHT FROM 04.06Z TO 04.12Z...INCLUDING NEW 04.12Z
RAP/NAM AND NEW 04.09Z SREF MEMBERS...HAVE MADE SIGNIFICANT
CHANGES TO FORECAST IN PREVIOUS TRANSITION ZONE FROM HEAVY
SNOW/ICE AREA ALONG I-71.

HAVE DECIDED TO CHANGE HEADLINES TO FOCUS ON WHAT IS LIKELY TO BE
IMPACTFUL ICE ACCUMULATION EVENT FOR AREAS OF NORTHERN KENTUCKY
INTO SW/SC OHIO. HAVE CHANGED PREVIOUS WINTER STORM WARNING TO ICE
STORM WARNING FROM DEARBORN/RIPLEY COUNTIES EASTWARD THROUGH
HAMILTON AND THEN NORTHEAST FROM THERE TO HOCKING COUNTY.

AS MENTIONED ABOVE...TRENDS FROM DEARBORN/RIPLEY THROUGH HAMILTON
AND NORTHEAST INTO HOCKING COUNTY HAVE BEEN FOR A WARMER ELEVATED
WARM LAYER...ADVECTING IN NOSE OF VERY IMPRESSIVE LOW LEVEL JET.
04.12Z SOUNDING AT BNA /NASHVILLE/ ALREADY +7C AT H85 AND SEE NO
REASON WHY THIS WON/T BE ADVECTED BODILY NORTHWARD TO COINCIDE
WITH ARRIVAL OF HEAVY PRECIPITATION RATES.

THIS IS A QUICK BUT INTENSE STORM...AND RATES WILL BE HEAVY.
INITIALLY THE WET BULB PROCESSES /SEE VERY DRY LAYER ON 04.12Z
KILN SOUNDING/ WILL ALLOW FOR A BURST OF SNOW FOR MOST ON THE
LEADING EDGE OF THE HEAVY PRECIPITATION...BUT ELEVATED WARM LAYER
BULLIES IN...WITH CRITICAL 0C TO +1C LAYER /PARTIAL MELTING
YIELDING SLEET/ TO LIFT QUICKLY NORTHWARD FROM NORTHERN KENTUCKY
INTO SOUTHERN OHIO. THIS WILL BE FOLLOWED QUICKLY BY A
DEEPER/WARMER LAYER...WITH +2C TO +3C ALLOWING FOR MORE COMPLETE
HYDROMETEOR MELTING IN A ZONE FROM VERSAILLES INDIANA INTO THE
CINCINNATI METRO TO HILLSBORO AND CHILLICOTHE. THIS ZONE WILL
LIKELY SEE PLENTY OF SLEET AND FREEZING RAIN...BUT THE IMPACTS
APPEAR TO BE MORE CONCERNING FOR GLAZE ICE ACCUMULATION THAN THEY
WILL FOR SNOW ACCUMULATION. AM QUITE CONCERNED FOR A BAND OF UP TO
0.40 OR 0.50" GLAZE ICE IN THIS CORRIDOR...WHICH MAY CAUSE TREE
DAMAGE AND SCATTERED POWER OUTAGES. IF THERE IS A GOOD NEWS...THE
RATE OF PRECIPITATION WILL ACTUALLY HELP...AS ICE ACCUMULATION
EFFICIENCY DECREASES AS RATES GO UP...SO SHOULD HELP KEEP MORE
SIGNIFICANT ICING AT BAY. NOT TO MAKE THINGS MORE UNCERTAIN...BUT
SFC-WET BULB TEMPS WILL CREEP CLOSE TO 32F OR 33F OVER NORTHERN
KENTUCKY...AND A CHANGE TO PLAIN RAIN IS NOT AT ALL OUT OF THE
QUESTION FOR OUR FAR SOUTHERN TIERS OF COUNTIES...AND SEEMS
PROBABLE FOR THE SOUTHEAST INCLUDING LEWIS/MASON COUNTIES.
HOWEVER...DEEP FRESH SNOW FROM SATURDAY/SUNDAY IN THIS AREA...AND
PERSISTENT WEAK NORTHEAST WINDS WILL MAKE A SIGNIFICANT TEMP RISE
A LOWER THREAT...THUS FELT COMFORTABLE GOING ICE STORM FOR ALL OF
NORTHERN KENTUCKY.

IT CAN/T BE STRESSED ENOUGH THAT IN DYNAMIC/EVOLVING WEATHER
SYSTEMS WITH NARROW/TRANSITION CORRIDORS AND ELEVATED WARM
LAYERS...THIS REPRESENTS THE BEST ESTIMATE OF IMPACT/SENSIBLE WX OFF
THE LATEST TRENDS/DATA. STILL FEELING QUITE CONFIDENT IN A HEAVY
SNOW EVENT NORTH OF I-70 IN EAST-CENTRAL INDIANA...UP INTO THE
MARYSVILLE/DELAWARE AREAS AND TO THE NORTH WHERE 6-9" IS LIKELY.
HOWEVER...SLEET WILL LIKELY PUSH ALL THE WAY TO DAYTON METRO AND
FOR SURE INTO CMH METRO...AND MAY EVEN DOMINATE THE EVENT IN
CENTRAL OHIO FROM COLUMBUS/LICKING COUNTY DOWN INTO WASHINGTON
COURT HOUSE AND LANCASTER. THUS...THE FORECAST IN THESE CORRIDORS
HAS SHIFTED AWAY FROM HEAVIER SNOW...AND MORE TO A BIG WINTRY
MIX WITH ACCUMULATIONS FROM ALL FORMS...FROM A LITTLE GLAZE
ICE...TO SEVERAL INCHES OF SLEET/SNOW.

BUT STILL OF MOST CONCERN...LIES FROM NORTHERN KENTUCKY THROUGH
CINCINNATI INTO AREAS OF SOUTH CENTRAL OHIO...WHERE PROBABILITIES
OF IMPACTING ICE ACCUMULATION NOW WARRANT AN ICE STORM WARNING.

THE PROSPECTS OF PRECIPITATION BEING HEAVY IN NATURE...WITH RAPID
ONSET /AND TAPER DUE TO DRY SLOT/ SEEM LIKELY...AND MUCH OF HEAVY
RATES WILL BE DONE BY MORNING COMMUTE...BUT IMPACT WILL LINGER
WELL INTO THE MORNING.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY/...
BY DAYBREAK WEDNESDAY...ALL PRECIP TYPE IS EXPECTED TO BE SNOW
WITH COLD ADVECTION BEHIND THE DEPARTING LOW BRINGING IN BREEZY
NORTHEASTERLY FLOW ACROSS THE AREA. BLOWING/DRIFTING SNOW WILL BE
POSSIBLE THROUGH THE DAY WEDNESDAY PARTICULARLY NORTH OF THE
INTERSTATE 71 CORRIDOR...WHERE THE HEAVIER SNOWFALL WOULD HAVE
OCCURRED. SNOW SHOWERS WILL DEVELOP IN THE COLD ADVECTION DURING
THE DAY WEDNESDAY...DISSIPATING WEDNESDAY EVENING. HIGHS WEDNESDAY
WILL RANGE FROM THE MIDDLE 20S ACROSS THE NORTHWEST...TO THE
LOWER 30S ACROSS THE SOUTHEAST.

HIGH PRESSURE WILL BUILD EASTWARD ACROSS THE OHIO VALLEY WEDNESDAY
NIGHT AND WILL KEEP FAIR WEATHER AND BELOW NORMAL TEMPERATURES IN
PLACE THROUGH THURSDAY.

&&

.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
PERIOD WILL BEGIN WITH THE CENTER OF THE STORM SYSTEM EAST OF THE
REGION IN THE APPALACHIANS. AS THE LOW RACES AWAY FROM THE
REGION...THE PCPN WILL TAPER DOWN FROM SW TO NE. FOR THE MAJORITY
OF THE REGION THE PTYPE WILL BE SNOW AT 12Z WED. THE EXCEPTION
WILL BE IN THE SE COUNTIES WHERE AN AREA OF WINTRY MIX WILL STILL
BE LINGERING. THIS AREA SHOULD CHANGE TO SNOW QUICKLY WEDNESDAY
MORNING. TEMPERATURES MIGHT RECOVER A FEW DEGREES LATE WEDNESDAY
MORNING BEFORE FALLING WEDNESDAY AFTERNOON.

HIGH PRESSURE WILL SETTLE DOWN INTO THE NATIONS MID SECTION...WED
NGT INTO THU. THIS WILL BRING ANOTHER ROUND MUCH BELOW NORMAL
TEMPERATURES. LOWS THURSDAY MORNING WILL RANGE FROM JUST ABOVE ZERO
IN THE NW TO THE TEENS IN THE SE. TEMPERATURES THURSDAY WILL
STRUGGLE TO WARM. HIGHS ON THURSDAY ARE EXPECTED TO ONLY REACH THE
TEENS IN THE NW AND THE MID 20S IN THE SE.

THE HIGH BUILDS UP THE OHIO VALLEY THURSDAY NIGHT INTO FRIDAY. THE
AREA OF LIGHT SNOW THAT YESTERDAYS ECMWF BROUGHT TO THE REGION THU
NGT INTO FRI IS NOW DISSIPATING BEFORE IT REACHES US...SO THURSDAY
NIGHT INTO FRIDAY STILL LOOKS DRY.

MODELS REMAIN DIVERGENT WITH THEIR SOLUTIONS NEXT WEEKEND. THE GFS
HAS BECOME COLDER AND LESS AMPLIFIED WITH THE SYSTEM. ITS SFC LOW IS
MUCH FARTHER EAST THAN YESTERDAYS 12Z RUN...AS IT NOW LIFTS UP INTO
ERN KY/ERN OH. WITH ALL THAT SAID...WILL RUN WITH THE MORE
CONSISTENT ECMWF SOLUTION...WHICH BRINGS SOME LIGHT OVERRUNNING
SNOWS ON SATURDAY...THEN TAKES THE SFC LOW ACROSS GA/CAROLINA AND
UP THE EAST COAST. AT THIS TIME IT LOOKS LIKE SNOW FOR THE MAJORITY
OF THE FA AND ANOTHER RAIN...SNOW...MIXED PCPN SYSTEM FOR THE SE.

THE SYSTEM PULLS OUT SUNDAY AND HIGH PRESSURE BUILDS IN MONDAY.

TEMPERATURES WILL REMAIN BELOW NORMAL THRU THE PERIOD.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
WILL BE LEANING MORE TOWARD THE NAM-WRF MODEL IN TERMS OF SYNOPTIC
SCALE POSITIONS OF UPCOMING WINTER STORM TONIGHT INTO WEDNESDAY
MORNING. IT HAS BEEN TRENDING TOWARD MORE WARMER AIR ALOFT TONIGHT
DUE TO A STRONGER LOW LEVEL JET THAN OTHER MODELS...AND BELIEVE IT
LIKELY HAS THE RIGHT DIRECTION...WHICH WILL HIGHLY INFLUENCE PCPN
TYPE AT THE TERMINALS.

LOW PRESSURE WILL MOVE FROM THE WESTERN TENNESSEE VALLEY TO THE
UPPER OHIO VALLEY TONIGHT INTO WEDNESDAY MORNING. AS IT
DOES...STRONG...MOIST ASCENT IN THE FORM OF A VIGOROUS LOW LEVEL
JET WILL SPREAD PRECIPITATION FROM SOUTHWEST TO NORTHEAST ACROSS
THE REGION LATE THIS AFTERNOON INTO THE OVERNIGHT HOURS. AS THE
SFC LOW AND LOW LEVEL JET PULL EAST LATE TONIGHT...THE MORE
INTENSE PRECIPITATION WILL SHIFT EAST AS WELL...LEADING TO LIGHTER
AMOUNTS OF PRECIPITATION TOWARD 12Z WEDNESDAY. GIVEN A TREND TO
WARMER AIR ALOFT...HAVE BROUGHT IN MORE FREEZING RAIN AT THE
SOUTHERN TERMINALS OF KCVG...KLUK AND KILN. MORE SNOW WILL FALL
FARTHER NORTH AT KDAY...KCMH...KLCK...BUT THESE LOCATIONS WILL
LIKELY SEE A MIX OF FZRA AND PL OR CHANGE OVER TO A PERIOD OF FZRA
BEFORE COLDER AIR WORKS BACK INTO THE REGION BEHIND THE LOW
WEDNESDAY MORNING. WE COULD SEE SOME SIGNIFICANT FZRA AT
KCVG...KLUK AND PERHAPS AT KILN AS WELL AND THIS HAS BEEN
HIGHLIGHTED BY INDICATING MODERATE OR HEAVY FZRA. NEEDLESS TO
SAY...VSBYS AND CEILINGS WILL DROP QUICKLY INTO THE IFR AND LOWER
CATS WITH THE PCPN WITH THE WORST VSBYS LIKELY OCCURRING AT THE
NORTHERN TERMINALS OF KDAY...KCMH AND KLCK WHERE A PERIOD OF
MODERATE TO LOCALLY HEAVY SNOW IS EXPECTED. WINDS WILL PICK UP AT
OF THE NORTHEAST AND EAST AHEAD OF THE LOW...THEN SLACKEN AS IT
MOVES INTO THE AREA. SOME GUSTS TO 25 KNOTS MAY OCCUR BEFORE WINDS
WEAKEN LATE TONIGHT FOR A PERIOD.

ON WEDNESDAY...AFOREMENTIONED LOW PRESSURE SYSTEM WILL WEAKEN AS
IT MOVES EAST...LEADING TO AN ENERGY TRANSFER AND COASTAL LOW
DEVELOPMENT OFF OF NEW ENGLAND. UPPER LEVEL SHORTWAVE AND
LINGERING MID LEVEL DEFORMATION WILL KEEP SOME LIGHT PRECIPITATION
GOING INTO THE DAY...BUT SHOULD TAPER OFF DURING THE AFTERNOON AND
EVENING HOURS AS THE STORM SYSTEM PULLS AWAY. WINDS WILL SWITCH
TO THE NORTHWEST ON THE BACK SIDE OF THE LOW AND WILL BECOMING
LOCALLY GUSTY.

OUTLOOK...MVFR CEILINGS WILL LIKELY LINGER WEDNESDAY NIGHT INTO
THURSDAY MORNING. MVFR CEILINGS AND VISIBILITIES WILL BE POSSIBLE
AGAIN SATURDAY INTO SUNDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     WEDNESDAY FOR OHZ026-034-035-042>046-051>056-060>065-
     070>072.
     ICE STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     WEDNESDAY FOR OHZ073-074-077>082-088.
     FLOOD WATCH FROM 8 PM EST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR OHZ081-082-088.
KY...ICE STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     WEDNESDAY FOR KYZ089>100.
     FLOOD WATCH FROM 8 PM EST THIS EVENING THROUGH WEDNESDAY
     MORNING FOR KYZ098>100.
IN...WINTER STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     WEDNESDAY FOR INZ050-058-059-066.
     ICE STORM WARNING FROM 4 PM THIS AFTERNOON TO 10 AM EST
     WEDNESDAY FOR INZ073>075-080.

&&

SYNOPSIS...LATTO
NEAR TERM...BINAU
SHORT TERM...LATTO
LONG TERM...SITES
AVIATION...HICKMAN
Hazardous weather outlook, Feb 4, 10:48 AM EST, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
1048 AM EST TUE FEB 4 2014

INZ050-058-059-066-OHZ026-034-035-042>046-051>056-060>065-070>072-
051000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-
1048 AM EST TUE FEB 4 2014

...WINTER STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM
EST WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

INZ073>075-080-KYZ089>097-OHZ073-074-077>080-051000-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROSS-HOCKING-HAMILTON-CLERMONT-
BROWN-HIGHLAND-
1048 AM EST TUE FEB 4 2014

...ICE STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

KYZ098>100-OHZ081-082-088-051000-
ROBERTSON-MASON-LEWIS-ADAMS-PIKE-SCIOTO-
1048 AM EST TUE FEB 4 2014

...ICE STORM WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 10 AM EST
WEDNESDAY...
...FLOOD WATCH IN EFFECT FROM 8 PM EST THIS EVENING THROUGH
WEDNESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...NORTHERN
KENTUCKY AND SOUTH CENTRAL OHIO.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.
   FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   ICE STORM WARNING.
   FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

32 winter storm. Local standard time, as filed.

Winter Storm, Adams

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Adams forecast zone
Reported by
Social Media
Coordinates
38.846, -83.472 (the zone’s center; the record gives no point)

Numerous large branches were broken due to a buildup of ice in Manchester.

Winter Storm, Auglaize

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Auglaize forecast zone
Reported by
Department of Highways
Coordinates
40.561, -84.222 (the zone’s center; the record gives no point)

The county garage two miles south of Wapakoneta measured 6.5 inches of snowfall.

Winter Storm, Brown

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Brown forecast zone
Reported by
Law Enforcement
Coordinates
38.934, -83.867 (the zone’s center; the record gives no point)

In the Georgetown area, numerous large branches were downed due to ice buildup.

Winter Storm, Butler

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Butler forecast zone
Reported by
Department of Highways
Coordinates
39.439, -84.576 (the zone’s center; the record gives no point)

The county garage in Hamilton measured 6 inches of snow.

Winter Storm, Champaign

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Champaign forecast zone
Reported by
Trained Spotter
Coordinates
40.138, -83.769 (the zone’s center; the record gives no point)

A spotter in Urbana measured 6 inches of snow.

Winter Storm, Clark

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Clark forecast zone
Reported by
Unknown
Coordinates
39.917, -83.784 (the zone’s center; the record gives no point)

Based on surrounding observations, 3 to 4 inches of snow fell across the county. Due to the snow and some icy buildup, there were significant interruptions to commerce across the area. Nearby, 7.1 inches of snow fell just north of the county line in Terre Haute.

Winter Storm, Clermont

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Clermont forecast zone
Reported by
Law Enforcement
Coordinates
39.047, -84.152 (the zone’s center; the record gives no point)

Trees were downed due to icy buildup in the Amelia area. Three inches of snow was measured in Summerside.

Winter Storm, Clinton

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Clinton forecast zone
Reported by
COOP Observer
Coordinates
39.415, -83.808 (the zone’s center; the record gives no point)

The observer located 3 miles north of Wilmington measured 3.8 inches of sleet and snow. A NWS employee 2 north of town measured 3.7 inches, while 3.5 inches of snow and sleet were measured by two separate employees near Odgen west of Wilmington.

Winter Storm, Darke

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Darke forecast zone
Reported by
Public
Coordinates
40.133, -84.619 (the zone’s center; the record gives no point)

A report of 6.5 inches of snow was received from the Greenville area.

Winter Storm, Delaware

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Delaware forecast zone
Reported by
Public
Coordinates
40.278, -83.005 (the zone’s center; the record gives no point)

Four to five inches of snow fell over the county, with an estimated six inches along the southern border with Franklin county.

Winter Storm, Fairfield

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Fairfield forecast zone
Reported by
Department of Highways
Coordinates
39.752, -82.631 (the zone’s center; the record gives no point)

The county garage near Lancaster measured 6 inches of snow.

Winter Storm, Fayette

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Fayette forecast zone
Reported by
Department of Highways
Coordinates
39.560, -83.456 (the zone’s center; the record gives no point)

The county garage near Washington Court House measured 6 inches of snow.

Winter Storm, Franklin

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Franklin forecast zone
Reported by
ASOS
Coordinates
39.970, -83.009 (the zone’s center; the record gives no point)

The Columbus airport measured 10.6 inches of snow. A spotter in Worthington measured 9.6 inches, while other numerous reports of 6 to 7 inches of snow came in from across the county.

Winter Storm, Greene

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Greene forecast zone
Reported by
Trained Spotter
Coordinates
39.692, -83.890 (the zone’s center; the record gives no point)

A spotter in Cedarville measured 6 inches of snow.

Winter Storm, Hamilton

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Hamilton forecast zone
Reported by
Broadcast Media
Coordinates
39.196, -84.543 (the zone’s center; the record gives no point)

A report from the Blue Ash area had 3.9 inches of sleet and snow. Numerous accidents and delays affected the region.

Winter Storm, Hardin

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Hardin forecast zone
Reported by
COOP Observer
Coordinates
40.662, -83.659 (the zone’s center; the record gives no point)

The observer near Kenton measured 7 inches of snow, while a spotter in town measured 6.1 inches of snow.

Winter Storm, Highland

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Highland forecast zone
Reported by
COOP Observer
Coordinates
39.185, -83.601 (the zone’s center; the record gives no point)

The observer near Hillsboro measured 4 inches of snow and sleet.

Winter Storm, Hocking

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Hocking forecast zone
Reported by
COOP Observer
Coordinates
39.497, -82.479 (the zone’s center; the record gives no point)

Observers near Laurelville and north of Logan both measured 4 inches of snow. Ice accumulation brought down power lines south of Logan.

Winter Storm, Licking

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Licking forecast zone
Reported by
Department of Highways
Coordinates
40.092, -82.483 (the zone’s center; the record gives no point)

The county garage 5 miles south of Heath measured 8 inches of snow. Public reports of 6.5 inches of snow came from both Granville and Newark.

Winter Storm, Logan

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Logan forecast zone
Reported by
Trained Spotter
Coordinates
40.388, -83.766 (the zone’s center; the record gives no point)

A spotter in Bellefontaine measured 8 inches of snow. Another in Quincy measured 6 inches of snow.

Winter Storm, Madison

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Madison forecast zone
Reported by
Department of Highways
Coordinates
39.894, -83.400 (the zone’s center; the record gives no point)

The county garage near Lafayette measured 6 inches of snow.

Winter Storm, Mercer

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Mercer forecast zone
Reported by
Public
Coordinates
40.540, -84.629 (the zone’s center; the record gives no point)

A report from Coldwater indicated that 9 inches of snow had fallen. The highway department west of Celina measured 5 inches of snow.

Winter Storm, Miami

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Miami forecast zone
Reported by
Unknown
Coordinates
40.053, -84.229 (the zone’s center; the record gives no point)

The highway department in Troy measured 4.5 inches of snow. Due to the snow and some icy buildup, there were significant interruptions to commerce across the area.

Winter Storm, Montgomery

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Montgomery forecast zone
Reported by
Trained Spotter
Coordinates
39.755, -84.291 (the zone’s center; the record gives no point)

A spotter near Shiloh measured 5.6 inches of snow. Numerous other reports across the county were between 4 and 5 inches of snow. Due to the snow and some icy buildup, there were significant interruptions to commerce across the area.

Winter Storm, Pickaway

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Pickaway forecast zone
Reported by
Trained Spotter
Coordinates
39.642, -83.024 (the zone’s center; the record gives no point)

A spotter 3 miles northwest of Laurelville measured 5.5 inches of snow. Near Circleville, the county garage measured 5 inches of snow, while the cooperative observer measured 3 inches.

Winter Storm, Pike

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Pike forecast zone
Reported by
Law Enforcement
Coordinates
39.077, -83.067 (the zone’s center; the record gives no point)

A quarter inch of ice was reported in Waverly with a couple of trees down. Snowfall measured by the cooperative observer was 2 inches, which was significantly reduced by the amount of sleet and freezing rain that had mixed in.

Winter Storm, Preble

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Preble forecast zone
Reported by
Unknown
Coordinates
39.742, -84.648 (the zone’s center; the record gives no point)

Four inches of snow was measured by the highway department east of Eaton. Due to the snow and some icy buildup, there were significant interruptions to commerce across the area.

Winter Storm, Ross

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Ross forecast zone
Reported by
Law Enforcement
Coordinates
39.338, -83.057 (the zone’s center; the record gives no point)

A public report from Chillicothe measured 4.5 inches of snow. Law enforcement indicated several large branches were downed due to the icy buildup on trees.

Winter Storm, Scioto

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Scioto forecast zone
Reported by
Emergency Manager
Coordinates
38.804, -82.993 (the zone’s center; the record gives no point)

Four tenths of an inch of ice was reported from the higher elevations of Brush Creek State Park. Dozens of limbs and trees were reported down across the county.

Winter Storm, Shelby

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Shelby forecast zone
Reported by
CoCoRaHS
Coordinates
40.332, -84.205 (the zone’s center; the record gives no point)

The observer located 3 miles north of Anna measured 8.7 inches of snow while the observer near Fort Loramie measured 8.2 inches.

Winter Storm, Union

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Union forecast zone
Reported by
Unknown
Coordinates
40.299, -83.372 (the zone’s center; the record gives no point)

Observations nearby the county were in excess of 6 inches of snow, while the county garage in Marysville measured 3.5 inches. Due to the snow and some icy buildup, there were significant interruptions to commerce across the area.

Winter Storm, Warren

When
February 4, 4:00 PM EST to February 5, 10:00 AM EST
Where
Warren forecast zone
Reported by
Department of Highways
Coordinates
39.428, -84.167 (the zone’s center; the record gives no point)

The county garage in Lebanon measured 5 inches of snow. Numerous reports between 3.5 and 4.5 inches came in across the county.

What these are

Winter Storm
A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2014Every state in 2014This day in weather historyWarnings in Ohio, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 498648, 498649, 498650, 498651, 498652, 498653, 498657, 498659, 498669, 500116, 500117, 500118, 500119, 500120, 500121, 500122, 500123, 500124, 500125, 500126, 500127, 500128, 500129, 500130, 500131, 500132, 500133, 500134, 500135, 500136, 500137, 500138.